MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERPICC CATHETER WITH SHERLOCK 3CG TIP POSITIONING SYSTEM (TPS) STYLET; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS POWERPICC CATHETER WITH SHERLOCK 3CG TIP POSITIONING SYSTEM (TPS) STYLET; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and is pending evaluation.Results are expected soon.A lot history review (lhr) of redv3533 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that there was resistance threading it around the axillary and subclavian area and the wire seemed like it was flipping.The employee took out the wire completely from the catheter and noticed it was not fully intact.A new kit was opened and the wire was inserted through the catheter with no issues.1/28/2019-additional information received stated, "difficulty threading the picc and noticed wire was not fully intact.Replaced with new sterile picc and it threading okay per procedure notes.".
 
Additional Manufacturer Narrative
H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, complaint and lot history review, applicable previous investigation(s), sample (if available), labeling, applicable manufacture records, and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a broken stylet is not confirmed; however, a kink was present in the polyimide tubing.One 3cg stylet with t-lock assembly was returned for investigation.The stylet was observed to be intact; however, a kink in the polyimide tubing was present 2.6 cm from the distal end.Microscopic observation revealed no fractures in the tubing.No additional kinks in the tubing were present.Based on the condition of the returned sample, possible contributing factors include advancement against resistance and damage during handling.The exact source and cause of the force leading to the kinking of the stylet could not be determined; therefore, the complaint is confirmed, cause unknown.A lot history review (lhr) of redv3533 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that there was resistance threading it around the axillary and subclavian area and the wire seemed like it was flipping.The employee took out the wire completely from the catheter and noticed it was not fully intact.A new kit was opened and the wire was inserted through the catheter with no issues.(b)(6) 2019, additional information received stated, "difficulty threading the picc and noticed wire was not fully intact.Replaced with new sterile picc and it threading okay per procedure notes.".

Brand Name
POWERPICC CATHETER WITH SHERLOCK 3CG TIP POSITIONING SYSTEM (TPS) STYLET
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key9700902
Report Number3006260740-2020-00494
Device Sequence Number1877763
Product Code LJS
UDI-Device Identifier00801741142604
UDI-Public(01)00801741142604
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K091324
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 03/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberCK000775
Device Lot NumberREDV3533
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/29/2020
Event Location Hospital
Initial Date Received by Manufacturer 01/23/2020
Supplement Date Received by Manufacturer03/26/2020
Initial Report FDA Received Date02/12/2020
Supplement Report FDA Received Date04/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age81 YR
Patient Weight83